# SDR 2012FA0000586

- Difficulty date: August 21, 2012
- Submitted: August 21, 2012
- Operation: General aviation
- Aircraft: N4585M
- Make and model: Beech A36
- Aircraft serial: E1239
- Aircraft time: 2,170 hours
- Engine: Cont IO520BB
- Engine time: 2,170 hours, 350 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Gear
- Condition: Making Metal
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CHANGING OIL DURING ANNUAL INSPECTION, FOUND STEEL AND RED RUBBERY PIECES IN FILTER.  REMOVE ALTERNATOR, METAL COMING FROM DRIVING GEAR ON CRANKSHAFT AND ALTERNATOR DRIVEN GEAR.  RUBBER COMING FROM ALTERNATOR DRIVE COUPLER.  FOUR BOLTS HOLDING CRANKSHAFT GEAR TO CRANK WERE LOOSE ALLOWING GEAR TO SLOP AROUND AND CAUSE WEAR OF GEARS AND COUPLER. LOCKING PLATES THAT SECURE 4 BOLTS WERE MISSING.
